Q:

What symptoms are associated with Geodon withdrawal?

A:

Quick Answer

Geodon withdrawal symptoms are rare but possibly severe and can include gastritis, nausea, vomiting, dizziness, tremors, feelings of warmth or cold, sweating, rapid heart rate, headache, insomnia, various neurological disorders, or psychotic relapse, according to MedicineNet.com. Withdrawal symptoms usually occur within 24 to 48 hours after discontinuing Geodon.

Continue Reading

Full Answer

Patients who abruptly discontinue Geodon may also suffer from rebound neurological symptoms within the first few days of withdrawal, including akathisia (restlessness and involuntary leg movements), dystonia (slow, involuntary, arrhythmic muscle contractions that induce distorted posture), and Parkinson's disease, states MedicineNet.com.

Tardive dyskinesia, an irreversible involuntary movement disorder resulting from dopamine hypersensitivity associated with long-term antipsychotic drug therapy, has been reported within one to four weeks of withdrawal from Geodon. It typically causes distorted movements of the tongue, jaw and muscles of the face, according to MedicineNet.com.

Patients are usually prescribed Geodon when they experience a psychotic break, or if other medications are ineffective, explains MedicineNet.com. Discontinuation can cause a relapse of the symptoms the medication treats, including schizophrenic symptoms, such as hallucinations and delusions, and bipolar disorder symptoms, such as depression and mania. The relapse of psychiatric disorder symptoms can be counted as among the most serious symptoms of Geodon withdrawal, states MedicineNet.com.

Learn more about Side Effects
Sources:

Related Questions

Explore